Alert archive / Indiana / Beach Hazards Statements in 2016

Beach Hazards Statement 6, NWS Chicago, IL

June 30, 2016Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jun 30, 2016, 3:51 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Jul 1, 2016, 6:00 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2016, 3:51 PM CDT (20:51 UTC)
In effect from
Jul 1, 2016, 6:00 AM CDT
Expired
Jul 2, 2016, 4:00 AM CDT
In force
22 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WHUS43 KLOT 302051
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
351 PM CDT THU JUN 30 2016

ILZ006-014-010500-
/O.NEW.KLOT.BH.S.0006.160701T1100Z-160701T2300Z/
LAKE IL-COOK-
351 PM CDT THU JUN 30 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-010500-
/O.NEW.KLOT.BH.S.0006.160701T1100Z-160702T0500Z/
LAKE IN-PORTER-
351 PM CDT THU JUN 30 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.


&&

$$

KJB
7 follow-up statements
410 
WHUS43 KLOT 010215
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
915 PM CDT THU JUN 30 2016

ILZ006-014-011015-
/O.CON.KLOT.BH.S.0006.160701T1100Z-160701T2300Z/
LAKE IL-COOK-
915 PM CDT THU JUN 30 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM CDT FRIDAY
THROUGH FRIDAY AFTERNOON...

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-011015-
/O.CON.KLOT.BH.S.0006.160701T1100Z-160702T0500Z/
LAKE IN-PORTER-
915 PM CDT THU JUN 30 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM CDT FRIDAY
THROUGH FRIDAY EVENING...

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

KJB
271 
WHUS43 KLOT 010916
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
416 AM CDT FRI JUL 1 2016

ILZ006-014-011730-
/O.CON.KLOT.BH.S.0006.160701T1100Z-160701T2300Z/
LAKE IL-COOK-
416 AM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-011730-
/O.CON.KLOT.BH.S.0006.160701T1100Z-160702T0500Z/
LAKE IN-PORTER-
416 AM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$
779 
WHUS43 KLOT 011524
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1024 AM CDT FRI JUL 1 2016

ILZ006-014-012300-
/O.CON.KLOT.BH.S.0006.000000T0000Z-160701T2300Z/
LAKE IL-COOK-
1024 AM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-012330-
/O.CON.KLOT.BH.S.0006.000000T0000Z-160702T0500Z/
LAKE IN-PORTER-
1024 AM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

BMD
310 
WHUS43 KLOT 012038
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 PM CDT FRI JUL 1 2016

ILZ006-014-012300-
/O.CON.KLOT.BH.S.0006.000000T0000Z-160701T2300Z/
LAKE IL-COOK-
338 PM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-020445-
/O.CON.KLOT.BH.S.0006.000000T0000Z-160702T0500Z/
LAKE IN-PORTER-
338 PM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

IZZI
145 
WHUS43 KLOT 012229
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
529 PM CDT FRI JUL 1 2016

ILZ006-014-020200-
/O.EXT.KLOT.BH.S.0006.000000T0000Z-160702T0200Z/
LAKE IL-COOK-
529 PM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* LOCATION...NORTHEAST ILLINOIS BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

INZ001-002-020215-
/O.CON.KLOT.BH.S.0006.000000T0000Z-160702T0500Z/
LAKE IN-PORTER-
529 PM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

MTF
975 
WHUS43 KLOT 020157
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
857 PM CDT FRI JUL 1 2016

ILZ006-014-020300-
/O.EXP.KLOT.BH.S.0006.000000T0000Z-160702T0200Z/
LAKE IL-COOK-
857 PM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING...

WAVES HAVE GRADUALLY SUBSIDED ALONG THE ILLINOIS SHORE AND WILL
CONTINUE TO OVERNIGHT EASING THE RISK OF RIP CURRENTS.

$$

INZ001-002-020900-
/O.EXT.KLOT.BH.S.0006.000000T0000Z-160702T0900Z/
LAKE IN-PORTER-
857 PM CDT FRI JUL 1 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 AM CDT
SATURDAY...

* LOCATION...NORTHWESTERN INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

MTF
027 
WHUS43 KLOT 020904
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
404 AM CDT SAT JUL 2 2016

INZ001-002-021015-
/O.EXP.KLOT.BH.S.0006.000000T0000Z-160702T0900Z/
LAKE IN-PORTER-
404 AM CDT SAT JUL 2 2016

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WAVES WILL CONTINUE TO SLOWLY SUBSIDE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 2:52 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 30, 2:52 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
252 PM CDT THU JUN 30 2016

.SHORT TERM...
234 PM CDT

Through Friday...

Lead impulse with decaying convection looks to perhaps bring some
light showers to far southern portions of the CWA rest of this
afternoon. Otherwise, attention will be focused to the northwest
on the developing convection over IA this afternoon in advance of
sharp mid-upper level trough digging into the upper Mississippi
Valley. Debris cloudiness over much of the CWA in association with
the decaying convection is limiting instability, though some late
day clearing could allow for some modest destabilization over our
western CWA. Deep layer shear on the order of 30-40kt could be
enough to support a marginal severe wind/hail risk despite MLCAPE
of less than 1000 j/kg. Better threat of a stronger storm is west
of our CWA, where more sfc heating is taking place this afternoon.
Even with the weak and weakening instability as the evening wears
on, still think the magnitude of the forcing with the strong
trough could be enough to allow showers and isolated thunderstorms
to march across much of the CWA.

Weak pre-frontal trough should shift winds to the northwest behind
the convection, but more substantial synoptic cold front will come
charging down the lake late after midnight with a wind shift to
north. Though expect the lake to get involved, probably leading to
an acceleration of the front down the lake with winds near the
lake probably veering a bit more northeasterly with a period of
gusts of 30+ mph possible late tonight/early Friday near the lake.
Some post-frontal stratocumulus appears likely, perhaps enhanced a
bit from the lake before land-lake stability flips in the
afternoon and skies clear over the lake and behind the expected
afternoon lake breeze.

Izzi

&&

.LONG TERM...
246 PM CDT

Friday night through Thursday...

Friday night through Thursday... To start out the period, strong
upper level ridging will be in place across the Northern Rockies
and Canadian Rockies with northwest flow into the Great Lakes.
At the surface, high pressure will be centered directly over
northern Illinois and northwest Indiana providing favorable
conditions for radiational cooling with clear skies and very
light/calm winds. Expect overnight lows to bottom out near 50 in
some of the typical low lying cool spots of the CWA while the
Chicago Metro area holds onto mid to upper 50s. Quiet weather
along with seasonably cool conditions will continue through the
day Saturday under the influence of the high. Light flow will
allow an afternoon lake breeze to develop. Temperatures inland
should top out in the mid to upper 70s while immediately along the
lake front we will only see low to mid 70s.

Meanwhile, over the weekend, the baroclinic zone is expected to
serve as the focus for convection from the Central Plains east
across the Mid-Mississippi Valley. Models continue to struggle
with the evolution of a wave that is progged to develop along
the baroclinic zone Sunday into Monday, though have in general
been trending north with the axis of heavy precip over the past
couple days. Central and southern Illinois still appear more
favored to see strong thunderstorms with the potential for heavy
rain Sunday into Sunday night though the NAM for instance still
tries to bring convection up through roughly the I-80 corridor.
Models are struggling with convective feedback and might be over-
deepening the surface low along the boundary as well as the
northward push of the baroclinic zone. Convective outflow may
actually end up reinforcing the surface boundary south and lack of
any significant upper level support would not be conducive of the
boundary pushing north. Continue to favor a more southerly
solution, but given the model spread and uncertainty, will remain
conservative and maintain chance PoPs mainly south of the I-80
corridor. Wherever it does end up setting up, NAM/GFS both
suggest PWATs of around two inches will be in place along with the
threat for heavy rainfall.

The region will undergo a warming trend from Tuesday on as the
upper ridge slides east to the mid section of the country and
low/mid level southwesterly flow develops across the Midwest.
Latest GFS and ECMWF continue to suggest we might see low to mid
20C 850mb temps mid to late next week which would support
temperatures hotter than currently advertised by the general model
consensus blend we use as a starting point. Given uncertainty in
convective chances under an increasingly unstable air mass and
some run-to-run inconsistency, opted to not make any changes from
the blend, but there remains some concern we may see a heat wave
locally by late in the week. The 12Z EMCWF continues to call for
low to mid 90s Thursday and Friday, but the 00Z run was cooler.

Deubelbeiss

&&

.AVIATION...
For the 18Z TAFs...

No significant changes to previous TAFs, still appears as though
band of showers and some thunderstorms will move across the
terminals this evening. Not terribly confident that thunder will
occur at all the terminals, but the chance is sufficiently high
to justify maintaining TEMPO thunderstorm for a couple hours this
evening. In the wake of the front, initially expect a period of
northwest winds, but eventually winds should veer to more
northerly and increase late tonight. Will probably see some MVFR
cigs advect in late tonight, but eventually should transition to
VFR by late morning/early afternoon Friday along with winds
veering to more northeasterly direction.

Izzi

&&

.MARINE...
246 PM CDT

A weak frontal trough stretches from an area of low pressure near
Hudson Bay across Wisconsin and Iowa this afternoon and is
providing modest southerly flow across Lake Michigan this
afternoon. The front will push across Lake Michigan this evening
and tonight allowing a strong northerly breeze to overspread Lake
Michigan. A small craft advisory will be issued for the Indiana
and Illinois nearshore waters very early Friday through Friday
evening as winds and waves increase. High pressure will build
across the region Friday night into Saturday allowing conditions
to subside. Lake breezes should be able to develop across the
southern end of the lake Saturday afternoon. A weak low is
expected to move east along the Ohio Valley early next week
resulting in fresh east to northeast flow across southern Lake
Michigan. There is quite a bit of variance between models on the
strength of the low, though, which means lower confidence in the
wind speeds Monday.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014...6 AM Friday TO 6 PM
     Friday.

IN...Beach Hazards Statement...INZ001-INZ002...6 AM Friday TO
     MIDNIGHT Saturday.

LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...5 AM Friday TO 10
     PM Friday.

     Small Craft Advisory...LMZ743-LMZ744-LMZ745...5 AM Friday TO 4
     AM Saturday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 30, 12:09 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1209 PM CDT THU JUN 30 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011715-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1209 PM CDT THU JUN 30 2016 /109 PM EDT THU JUN 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED HAIL RISK...UP TO NICKEL SIZE.
      LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.

DISCUSSION:

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHERN ILLINOIS THIS
EVENING AND INTO NORTHWEST INDIANA LATE THIS EVENING INTO THE
EARLY PART OF THE OVERNIGHT HOURS. WHILE AN ISOLATED STORM OR TWO
COULD BECOME STRONG TO PERHAPS MARGINALLY SEVERE...THE OVERALL
THREAT FOR ORGANIZED OR SIGNIFICANT SEVERE WEATHER APPEARS
MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  HIGH SWIM RISK.
SUNDAY THROUGH TUESDAY...
  LIMITED THUNDERSTORM RISK.
WEDNESDAY:
  LIMITED THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION IS NOT ANTICIPATED.

GENERAL STORM MOTION OF THE DAY:

EAST-SOUTHEAST AT 30 MPH.

&&

LMZ740>745-011715-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1209 PM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS   POSSIBLE SUNDAY
NIGHT THROUGH WEDNESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011715-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1209 PM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH MONDAY
NIGHT...AND AGAIN WEDNESDAY

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:55 PM CDTSmall Craft AdvisoryLOT37 hr

Nearby

Beach Hazards Statements in Indiana, 2016Beach Hazards Statements in Illinois, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.